MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. CONSULT HCG URIN/SRM COMBO 5002 25; PREGNANCY TEST

ALERE SAN DIEGO, INC. CONSULT HCG URIN/SRM COMBO 5002 25; PREGNANCY TEST
Model Number FHC-A202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending investigation.
 
Event or Problem Description
(b)(6) 2020: a (b)(6) old female patient visited the clinic for acne treatment.The patient's urine was collected at 14:50 and tested on the consult diagnostics hcg combo cassette at 15:09, which provided a positive result.The patients' blood was drawn for a confirmatory beta hcg.Confirmatory beta hcg provided a negative result of <2.39 miu/ml.No adverse patient outcomes reported.Limited information available.Although, further information was requested, no further information was able to be provided.Troubleshooting was performed with the customer with an emphasis on storage, handling and technique per the corresponding package insert-no deviations noted.
 
Additional Manufacturer Narrative
Investigation conclusion: retained and returned devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.Retained and returned devices were also tested with low-concentration standards (4 miu/ml).The results were read at 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of either retention or returned product.Complaints are tracked and trended on a monthly basis.Per the package insert, this test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
CONSULT HCG URIN/SRM COMBO 5002 25
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego, ca
MDR Report Key10005728
Report Number2027969-2020-00020
Device Sequence Number2626229
Product Code JHI
UDI-Device Identifier20612479202768
UDI-Public(01)20612479202768(17)210930(10)HCG9102014
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberFHC-A202
Device Lot NumberHCG9102014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACCUTANE (UNSPECIFIED DOSE)
Patient Age23 YR
Patient Weight81